Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 154, NWS Pittsburgh, PA

June 29, 2019Washington County, Pennsylvania; Jefferson County, Ohio; Brooke County, Ohio County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 29, 2019, 8:41 PM EDT for Washington County, Pennsylvania; Jefferson County, Ohio; Brooke County, Ohio County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2019, 8:41 PM EDT (00:41 UTC)
Expired
Jun 29, 2019, 9:12 PM EDT
In force
31 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, OH, Washington County, PA, Brooke County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 43 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:01 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 29, 6:01 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
601 PM EDT Sat Jun 29 2019

.SYNOPSIS...
Seasonably warm and humid weather with periodic shower and storm
chances can be expected through much of next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
Changes for the eve update were primarily cosmetic and involved
tweaks to POPs based on the latest radar trends. Late day convection
will continue to decrease with loss of surface warmth and with
eastward progress of weak shortwave support.

The actual cold front is still projected to cross the region as the
night progresses.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
A cooler and drier sunday can be expected with sfc high pres under
NW flow aloft.

Dry conditions will continue Monday as sfc high pressure persists
and the upper level ridge axis moves overhead. The first in a series
of disturbances will round the periphery of the ridge starting Monday
night, allowing for storm complexes to traverse the Great Lakes to
move southeast across the Upper Ohio River Valley. Precipitation
chances for this period remains low due to the lack of model
consensus and the more difficult nature in mapping out storm complex
track.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
A series of disturbances within NW flow will maintain periodic
shower and thunderstorm chances throughout the week. Temperatures
will be largely above normal with increased humidity.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Eve precip chances will end with passage of a cold front. Models
indicate a potential for fog development overnight, but think that
enough mixing will continue to preclude much fog development, but
this will need to be monitored.

.Outlook...
A series of disturbances will create thunderstorm chances and their
varied restrictions for much of the next work week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jun 29, 4:24 AM EDT, 16 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
424 AM EDT Sat Jun 29 2019

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-300830-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
424 AM EDT Sat Jun 29 2019

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and tonight.

There is a marginal chance for locally strong to severe storms this
afternoon and evening. Damaging wind will be the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 29, 5:55 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
555 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     OSBORNE                 40.53N  80.17W
06/29/2019                   ALLEGHENY          PA   911 CALL CENTER

            TREE PARTIALLY BLOCKING STATE ROUTE 65

&&

EVENT NUMBER PBZ1902453

TGREEN
Special weather statement, Jun 29, 5:56 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
556 PM EDT Sat Jun 29 2019

PAZ014-020-021-292230-
Butler-Beaver-Allegheny-
556 PM EDT Sat Jun 29 2019

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTHEASTERN BEAVER...SOUTHWESTERN BUTLER
AND NORTHWESTERN ALLEGHENY COUNTIES...

At 556 PM EDT, strong thunderstorms were clustered near Economy, or
near Monaca, moving southeast at 30 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Ross Township...                  McCandless Township...
Cranberry...                      Moon Township...
Franklin Park...                  Aliquippa...
Monaca...                         Shaler Township...
Hampton Township...               Robinson Township...
Economy...                        Bellevue...

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4063 8036 4079 8016 4065 7983 4044 8013
TIME...MOT...LOC 2156Z 311DEG 27KT 4069 8020
Special weather statement, Jun 29, 6:17 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
617 PM EDT Sat Jun 29 2019

OHZ040-041-292245-
Columbiana-Carroll-
617 PM EDT Sat Jun 29 2019

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHWESTERN COLUMBIANA AND NORTHEASTERN CARROLL
COUNTIES...

At 616 PM EDT, strong thunderstorms were clustered near Minerva, or 8
miles north of Carrollton, moving southeast at 25 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Augusta...                        Salineville...
Hanoverton...                     Summitville...
Mechanicstown...                  East Rochester...

LAT...LON 4073 8110 4074 8109 4078 8104 4070 8075
      4056 8092 4055 8092 4051 8097 4069 8115
TIME...MOT...LOC 2216Z 310DEG 20KT 4069 8103
Special weather statement, Jun 29, 6:20 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
620 PM EDT Sat Jun 29 2019

OHZ041-050-PAZ020-029-WVZ001-292245-
Jefferson-Columbiana-Beaver-Washington-Hancock-
620 PM EDT Sat Jun 29 2019

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHEASTERN JEFFERSON...SOUTHEASTERN COLUMBIANA...NORTHWESTERN
WASHINGTON...SOUTHWESTERN BEAVER AND HANCOCK COUNTIES...

At 620 PM EDT, a strong thunderstorm was located over Wellsville,
moving southeast at 30 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
East Liverpool...                 Wellsville...
Ohioville...                      Midland...
Chester...                        Industry...
New Cumberland...                 Shippingport...
Newell...                         Irondale...
New Manchester...                 Empire...

LAT...LON 4060 8080 4069 8074 4062 8036 4044 8048
TIME...MOT...LOC 2220Z 297DEG 27KT 4062 8067
Local storm report, Jun 29, 8:28 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
828 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 E AMBRIDGE            40.59N  80.19W
06/29/2019                   ALLEGHENY          PA   SOCIAL MEDIA

            SEVERAL TREES DOWN IN WALTER PANEK PARK

0521 PM     TSTM WND DMG     BELL ACRES              40.59N  80.18W
06/29/2019                   ALLEGHENY          PA   TRAINED SPOTTER

            SEVERAL TREES DOWN

0540 PM     HAIL             CORSICA                 41.18N  79.20W
06/29/2019  E0.75 INCH       JEFFERSON          PA   SOCIAL MEDIA

0746 PM     TSTM WND DMG     PLEASANT GROVE          40.19N  79.29W
06/29/2019                   WESTMORELAND       PA   SOCIAL MEDIA

            TREES DOWN BETWEEN STAHLSTOWN AND LIGONIER

&&

EVENT NUMBER PBZ1902454
EVENT NUMBER PBZ1902455
EVENT NUMBER PBZ1902456
EVENT NUMBER PBZ1902457

TGREEN
Special weather statement, Jun 29, 8:37 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
837 PM EDT Sat Jun 29 2019

OHZ050-PAZ029-WVZ002-003-300100-
Jefferson-Washington-Brooke-Ohio-
837 PM EDT Sat Jun 29 2019

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHEASTERN JEFFERSON...WEST CENTRAL WASHINGTON...
NORTHEASTERN OHIO AND BROOKE COUNTIES...

At 836 PM EDT, strong thunderstorms were clustered over Avella,
moving east at 35 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Wellsburg...                      Avella...
Mingo Junction...                 Wolfdale...
Hooverson Heights...              Bethany...
Claysville...                     Franklin...
Hickory...                        Beech Bottom...
Brilliant...                      Taylorstown...

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.

LAT...LON 4025 8068 4035 8055 4029 8020 4006 8041
TIME...MOT...LOC 0036Z 291DEG 31KT 4026 8050

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:00 PM EDTSevere Thunderstorm WarningPBZWashington15 min
Jun 29, 8:16 PM EDTSevere Thunderstorm WarningPBZWashington29 min
Jun 29, 9:17 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington43 min
Jun 29, 9:42 PM EDTSevere Thunderstorm WarningPBZGreene37 min
Jun 29, 10:18 PM EDTSevere Thunderstorm WarningPBZFayette42 min
Jun 29, 8:37 PM EDTSpecial Weather StatementPBZBrooke23 min
Jun 29, 10:33 PM EDTFlash Flood WarningPBZPreston10 hr
Jun 30, 12:26 AM EDTFlash Flood WarningPBZPreston, Tucker3 hr
Jun 30, 3:14 AM EDTFlash Flood WarningPBZPreston, Tucker9 hr
Jun 30, 11:57 AM EDTAreal Flood WarningPBZPreston, Tucker6 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2019Severe Thunderstorm Warnings in Pennsylvania, 2019Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.